Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 49, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood advisory at Aug 6, 2021, 7:40 PM EDT for Volusia County, Florida. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 7:40 PM EDT (23:40 UTC)
- Expired
- Aug 6, 2021, 9:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 121 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WGUS82 KMLB 062340
FLSMLB
Flood Advisory
National Weather Service Melbourne FL
740 PM EDT Fri Aug 6 2021
FLC127-070145-
/O.NEW.KMLB.FA.Y.0049.210806T2340Z-210807T0145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Volusia FL-
740 PM EDT Fri Aug 6 2021
The National Weather Service in Melbourne has issued a
* Flood Advisory for...
Central Volusia County in east central Florida...
* Until 945 PM EDT.
* At 740 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 3 inches of rain have
fallen.
* Some locations that will experience flooding include...
Deltona, Daytona Beach, DeLand, Holly Hill, Orange City, Lake
Helen, DeBary, Cassadaga and Enterprise.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2925 8109 2924 8106 2882 8118 2886 8133
2926 8118
$$
TESWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Aug 6, 3:21 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 6, 3:21 PM EDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 321 PM EDT Fri Aug 6 2021 .DISCUSSION... ...Hot Temps Continue, With Numerous Late Afternoon Storms Expected... Rest of Today-Tonight...The east and west coast sea breezes have developed, with the west coast breeze much farther inland across the north, and well behind in SW FL. Expecting a collision soon between Lake George and Ormond Beach, then the breeze "zippers" southward through Metro Orlando, and eventually into the rural interior of south-central FL west of Lake Okeechobee. The resulting storms will likely produce frequent lightning strikes, and torrential downpours that could result in a quick 2-3 inches of rain in some areas. Minor flooding is possible, especially in urban and poor drainage areas. A few wind gusts up to 50 mph are also possible with the strongest storms. It is hot out there, as temps remain in the low to mid 90s for the rest of the afternoon, and with peak heat indices from 102 to 107. Due to the late day collision storms will continue into the evening, especially from Orlando to Titusville northward. Light rain with embedded storms could continue well past sunset through midnight. Mostly dry overnight as lows settle in the mid 70s. This Weekend...(Modified Previous Discussion) The mid level ridge will elongate across the Atlantic and Gulf of Mexico this weekend, as a weak trough digs from the OH Valley to the Mid-Atlantic coast. The surface ridge axis extending is forecast to shift from south of the forecast area into North FL through the weekend. This will cause winds to back from S/SE to E by late Sunday. As the stalled trough that has been sitting over NE FL finally lifts out of the area, slightly drier air will fill in behind, but not enough to significantly limit shower and storm coverage this weekend. The wind regime will favor early development of both sea breezes, leading to a collision over the interior in the afternoon hours. Rain chances are around 50-60 percent west of the Saint Johns River, and around 40-50 percent for coast. Weekend weather hazards will continue to be typical summertime expectations of frequent lightning strikes, gusty winds over 40 mph and torrential rain that could produce flooding of low and urban areas. Near normal highs in the low 90s, with low temps in the mid to upper 70s. Next Week...(Previous Discussion) Not much change to the overall pattern next week as the mid level ridge dominates most of the Southeast as a low pressure system ejects from the trough over the Mid-Atlantic, drifting off to the open Atlantic. The surface ridge will continue to drift well north of the area, positioning the axis near the FL/GA border early in the week. Due to this, winds will vary E/SE through the period, leading to a dominant east coast sea breeze. Showers and storms will fire up in the afternoon hours, pushing towards the Gulf Coast of FL. Guidance on PoPs seems to have a higher bias into next week, so will keep likely mention in the forecast, mainly for the interior with activity clearing by the early evening. Highs remain in the low 90s with lows in the mid/upper 70s. && .AVIATION... Predominantly VFR conditions this afternoon. Southerly winds at inland terminals and southeasterly winds behind the sea breeze at coastal terminals. Showers and thunderstorms are popping up along and ahead of the east coast sea breezes as it slowly makes progress inland. Later, scattered to numerous thunderstorms near KDAB KISM, KLEE, KMCO, and KSFB where the east/west coast sea breeze collision is expected. TEMPOs for TSRA at these terminals for around 21Z to 01Z, then -RA with VCTS for lingering shower and thunderstorms until around 03Z. Currently no TEMPOs for Space and Treasure Coast terminals, but cannot rule out amendments for inland convection as activity propagates back east and offshore. && .MARINE... Rest of Today-Tonight...The sea breeze has developed along much of the coastline, with southeast winds 10-15 knots behind the sea breeze through the late afternoon. The highest coverage of storms will be inland, however, expect at least a few storms to move back toward the coast late afternoon and early evening. This will mainly impact the Brevard and Volusia coasts. Some of the storms will contain gusty winds around 35 knots. Seas 1-3 feet. Saturday-Tuesday...Favorable boating conditions are forecast to continue as the surface ridge axis remains positioned across the area. This feature will begin to lift northward early next week, causing south winds to become southeast/east. Winds 10-15 knots on Saturday will diminish into early next week, with seas remaining 1-3 feet. Scattered showers and storms are expected over the Atlantic waters each day, which will produce locally higher seas and wind gusts over 35 knots. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 75 90 / 60 50 20 50 MCO 75 93 76 92 / 60 60 20 60 MLB 76 90 76 90 / 50 50 20 50 VRB 75 91 75 90 / 30 50 20 50 LEE 75 93 76 92 / 30 60 10 60 SFB 75 93 75 92 / 60 60 20 60 ORL 76 93 77 92 / 60 60 20 60 FPR 75 90 75 90 / 30 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Rodriguez/Watson/Haley
Hazardous weather outlook, Aug 6, 10:18 AM EDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1018 AM EDT Fri Aug 6 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1018 AM EDT Fri Aug 6 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... The east coast sea breeze will develop and push slowly inland late this morning and afternoon, producing isolated storms just inland from the coast. Storm coverage will increase late this afternoon into this evening as a result of boundary collisions over the interior. A few strong storms can be expected containing frequent lightning strikes, gusty winds up to 50 mph and very heavy rain. Storm motion will be toward the north to northeast at 10 to 15 mph which will bring some storms across Brevard and coastal Volusia counties. Storms should persist past sunset but should be over by midnight. .FLOOD IMPACT... Late day and early evening boundary collisions will produce locally heavy rainfall of 1 to 3 inches in a short period of time, mainly across portions of Osceola and Brevard counties northward across Orange, Seminole and Volusia counties. Total accumulations up to 4 inches will be possible in a few spots. This will cause localized flooding of some roads and poorly drained urban and low lying areas. Never drive into areas where water covers the road. .EXCESSIVE HEAT IMPACT... Afternoon temperatures will climb into the low to mid 90s due to much less cloud cover today. As a result, heat index values will reach between 102 and 107 across much of east-central Florida this afternoon. If outdoors for a prolonged period of time, be sure to take plenty of breaks, wear light-colored clothing, and stay hydrated. .MARINE THUNDERSTORM GUST IMPACT... Lightning storms will develop over land areas and lift north to northeast at 10 to 15 knots this afternoon and evening. A few storms will produce wind gusts of 30 to 40 knots which may affect inland lakes as well as the Brevard and Volusia Intracoastal Waterway and near shore Atlantic. Boaters should watch for storms approaching from the south and southwest this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered to locally numerous afternoon and evening lightning storms will continue through this weekend and into next week. Some stronger storms will be possible each day, with the main threats frequent cloud to ground lightning strikes, torrential downpours, and wind gusts of 40 to 50 mph. Local poor drainage flooding is possible in areas that receive heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Spotters are requested to report rainfall amounts of 3 inches or greater to the National Weather Service in Melbourne. Kelly/Rodriguez
In the hours before
Special weather statement, Aug 6, 7:31 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
731 PM EDT Fri Aug 6 2021
FLZ044>046-070030-
Northern Lake County FL-Orange FL-Seminole FL-
731 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of Seminole and north
central Orange Counties through 830 PM EDT...
At 731 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2889 8146 2873 8105 2872 8103 2871 8104
2871 8103 2845 8136 2850 8147
TIME...MOT...LOC 2331Z 027DEG 3KT 2851 8140
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FehlingSpecial weather statement, Aug 6, 7:31 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
731 PM EDT Fri Aug 6 2021
FLZ041-141-070015-
Coastal Volusia FL-Inland Volusia FL-
731 PM EDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of central Volusia
County through 815 PM EDT...
At 730 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Daytona International Speedway to Orange
City. These storms were nearly stationary. Frequent lightning and
torrential downpours were also occurring with this line of storms.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Daytona Beach, DeLand, Orange City and Lake Helen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2923 8107 2883 8118 2887 8133 2924 8118
TIME...MOT...LOC 2330Z 041DEG 3KT 2919 8112 2891 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:31 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 59 min |
| Aug 6, 7:31 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Aug 6, 7:39 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 2 hr |
| Aug 6, 7:47 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 17 min |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.